Jose Mijares-Palacios

Goyo Mijares
College of Natural and Social Sciences
Office STF218
(323) 343-2163

Associate Professor, PhD

I was born in Venezuela in front of the Caribbean sea. So I am a son of the Afro Caribbean culture in Latin America. I did my PhD studies at the Central University of Venezuela and completed my PhD thesis at the University of Toronto, Canada. Later, I was a Postdoctoral Fellow at Instituto Venezolano de Investigaciones Cientificas (IVIC) and Posdoctoral Scholar at the University of Denver, Colorado. My math job and other life circumstances have taken me to many places including Venezuela, Colombia, Brazil, Argentina, Canada, Spain, the Netherlands, and the USA. I love to travel so I'm grateful for all those experiences. I've been in Cal State LA since August, 2019. My research is mainly in Topology, Ramsey Theory and Set Theory. Besides loving math, I also love music. I even write, peform and produce my own music :-) . My friends call me Goyo.

Fall 2021 Teaching:

MATH 2150 (Differential Equations) and MATH 2550 (Introduction to Linear Algebra).

I am also the Calculus Coordinator.


Student Research Supervision 2021:

- Master of Science degree thesis supervisor for graduate student Louis Diaz. Thesis title: Abstract Simplicial Complexes as Ramsey Structures with Applications to the Neural Network. Thesis defense scheduled for 9:00am – 10:00am in ST F213 (Math Department Seminar Room). 

- Direct Study supervisor for graduate students Monica Martinez-Zepeda and Bryce Van Ross.

Research Interests:

Ramsey theory, Combinatorics, Set theory, Topology.


Research Papers:

D. Calderon, C. Di Prisco and J. G. Mijares, Ramsey Subsets of The Space of Infinite Block Sequences of Vectors. (2021) Accepted in Fundamenta Mathematicae, to appear.

Arias A., Dobrinen N., Giron-Garnica G., and Mijares J. G., Banach spaces from barriers in high dimensional Ellentuck spaces. Journal of Logic and Analysis, 10:5 (2018) 1–42.

Di Prisco C., Mijares J. G., Nieto, J., Local Ramsey Theory: An abstract approach. Mathematical Logic Quarterly 63 (2017), no. 5, 384-396.

Dobrinen N., Mijares J. G., Trujillo T., Topological Ramsey spaces from Fraisse classes. Ramsey-classification theorems, and initial segments of the Tukey types of P-Points. Archive of Mathematical Logic. 56 (2017), no. 7-8, 733–782.

Dobrinen N., Mijares J. G., Topological Ramsey spaces and metrically Baire sets. Journal of Combinatorial Theory, Series A 135 (2015), 161-180.

Mijares J. G., On Galvin's lemma and Ramsey spaces. Annals of Combinatorics, Volume 16 (2012), Issue 2, 319-330.

Di Prisco C., Mijares J. G., Uzcátegui C , Ideal games and Ramsey sets. Proceedings of the American Mathematical Society 140 (2012), 2255-2265.

Mijares J. G., Nieto J, A parametrization of the abstract Ramsey theorem. Divulgaciones Matemáticas. Vol. 16, No. 2, (2008) ,259-274.

Mijares J. G., A notion of selective coideals corresponding to topological Ramsey spaces. Mathematical Logic Quarterly, 53, No. 3 (2007), 255-267.

Mijares J. G., Parametrizing the abstract Ellentuck theorem. Discrete Mathematics, 307 (2007) 216-225.



Mijares, J. G., Teoría de Ramsey y dinámica de grupos topológicos (Ramsey spaces and dynamics of topological groups - In Spanish). Ediciones IVIC, Caracas. 2012.